Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



$ L\sp{p}$ norms of certain kernels of the $ N$-dimensional torus

Authors: L. Colzani and P. M. Soardi
Journal: Trans. Amer. Math. Soc. 266 (1981), 617-627
MSC: Primary 42A24; Secondary 46E30
MathSciNet review: 617555
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study a class of kernels $ {F_R}$ which generalize the Bochner-Riesz kernels on the $ N$-dimensional torus. Our main result consists in upper estimates for the $ {L^p}$ norms of $ {F_R}$ as $ R$ tends to infinity. As a consequence we prove a convergence theorem for means of functions belonging to suitable Besov spaces.

References [Enhancements On Off] (What's this?)

  • [1] Š. A. Alimov, V. A. Il′in, and E. M. Nikišin, Questions on the convergence of multiple trigonometric series and spectral expansions. II, Uspehi Mat. Nauk 32 (1977), no. 1 (193), 107–130, 271 (Russian). MR 0461029
  • [2] V. A. Il′in and Š. A. Alimov, Conditions for the convergence of spectral decompositions that correspond to self-adjoint extensions of elliptic operators. V. A theorem on the uniform convergence of the spectral decomposition for a general second order elliptic operator, Differencial′nye Uravnenija 10 (1974), 481–506, 572 (Russian). MR 0369947
  • [3] Š. A. Alimov, Uniform convergence and summability of the spectral expansions of functions from 𝐿_{𝑝}^{𝛼}, Differencial′nye Uravnenija 9 (1973), 669–681, 784 (Russian). MR 0318697
  • [4] C. S. Herz, Fourier transforms related to convex sets, Ann. of Math. (2) 75 (1962), 81–92. MR 0142978,
  • [5] V. A. Il′in, Localization and convergence problems for Fourier series in fundamental function systems of Laplace’s operator, Uspehi Mat. Nauk 23 (1968), no. 2 (140), 61–120 (Russian). MR 0223823
  • [6] S. M. Nikol′skiĭ, Approximation of functions of several variables and imbedding theorems, Springer-Verlag, New York-Heidelberg., 1975. Translated from the Russian by John M. Danskin, Jr.; Die Grundlehren der Mathematischen Wissenschaften, Band 205. MR 0374877
  • [7] Harold S. Shapiro, Topics in approximation theory, Springer-Verlag, Berlin-New York, 1971. With appendices by Jan Boman and Torbjörn Hedberg; Lecture Notes in Math., Vol. 187. MR 0437981
  • [8] H. S. Shapiro, Lebesgue constants for spherical partial sums, J. Approximation Theory 13 (1975), 40–44. Collection of articles dedicated to G. G. Lorentz on the occasion of his sixty-fifth birthday, I. MR 0374808
  • [9] Elias M. Stein, On certain exponential sums arising in multiple Fourier series, Ann. of Math. (2) 73 (1961), 87–109. MR 0125412,
  • [10] Elias M. Stein, Singular integrals and differentiability properties of functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, N.J., 1970. MR 0290095
  • [11] Mitchell H. Taibleson, On the theory of Lipschitz spaces of distributions on Euclidean 𝑛-space. I. Principal properties, J. Math. Mech. 13 (1964), 407–479. MR 0163159
  • [12] V. A. Judin, Behavior of Lebesgue constants, Mat. Zametki 17 (1975), 401–405 (Russian). MR 0417690

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42A24, 46E30

Retrieve articles in all journals with MSC: 42A24, 46E30

Additional Information

Keywords: $ {L^p}$ norms, periodic functions, Bochner-Riesz kernels, Besov spaces, convergence of means, Lebesgue constants
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society